MAUDE Adverse Event Report: GN HEARING A/S GN RESOUND; FT8ITC-DW-UP,FORTE 8

GN HEARING A/S GN RESOUND; FT8ITC-DW-UP,FORTE 8
Model Number FT8ITC-DW-UP,FORTE 8,GN RESOUND
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Skin Irritation (2076); Partial Hearing Loss (4472)
Date of Event 10/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Comment by corporate quality: we will not be able to finalize investigation in time for the 30 day time limit, why this is an initial report.Acc to our internal procedure its mandatory for us to investigate, when its a ultra power device, despite no harm has been reported.
 
Event or Problem Description
As reported by local customer service: continuous loud piercing noise.Internal static.In warranty until 4/2021.Continuous loud piercing noise.Questionnaire: was the sound painful and/or did it cause harm to the patient or other person? no.Has the patient been in contact with a professional? no.Please choose the duration of the sound? up to 10 seconds.What type of receiver? ultra power.
 
Event or Problem Description
As reported by local customer service: continuous loud piercing noise.Internal static.In warranty until 4/2021.Continuous loud piercing noise.Questionnaire: was the sound painful and/or did it cause harm to the patient or other person? no.Has the patient been in contact with a professional? no.Please choose the duration of the sound? up to 10 seconds.What type of receiver? ultra power.Final evaluation in section h10.
 
Additional Manufacturer Narrative
Comment by corporate quality: we will not be able to finalize investigation in time for the 30 day time limit, why this is an initial report.Acc to our internal procedure its mandatory for us to investigate, when its a ultra power device, despite no harm has been reported.Follow up and final report with conclusions the case has been reviewed from a clinical perspective.Customer reported: end user left side device was constantly squealing.No pain was reported.No medical intervention was reported.Device appears to be an ite (in the ear) with up (ultra power) receiver.Ea (electro acoustical) investigation results: device arrived broken.Ea evaluation showed nothing abnormal.Ea suspect a probability the receiver dropped out of tube over long time wearing, ear wax cleaning, dust and moisture could cause it; that could cause acoustic feedback issue.Clinical evaluation of the event: left device presented with constant squealing.No pain or medical follow up/intervention was reported.Ea evaluation showed nothing abnormal, it is suspected that receiver tube was pushed into the casing by damage, or cleaning and resulted in acoustic feedback issues.Clinical evaluation according to 0378040 clin eval plan&rpt,ha&tsg.The clinical evaluation for the device family does evaluate loud sounds and this is addressed in the risk analysis and mitigated to an acceptable limit by built-in protective measures in the device design.There are no new clinical aspects (e.G.Unforeseen use or clinical conditions) discovered from this event.Therefore, it is concluded that the current clinical evaluation and risk/benefit conclusions herein are sufficient.Conclusion: these sort of loud sound events are identified in the risk assessment and in the clinical evaluation for the devices in question.As no harm/serious injury is reported in this case the protective measures seems to have provided sufficient protection to avoid a serious injury as it was intended.Therefore we do finally not consider this event to be reportable as it has not caused any death or serious injury and would not likely cause serious injury or death (as protective measures seems to have worked as intended) if it were to recur.

Brand Name
GN RESOUND
Common Device Name
FT8ITC-DW-UP,FORTE 8
Manufacturer (Section D)
GN HEARING A/S
lautrupbjerg 7
ballerup, copenhagen 2750
DA  2750
MDR Report Key10867603
Report Number3005650109-2020-00046
Device Sequence Number2635301
Product Code OSM
UDI-Device Identifier05708296088997
UDI-Public05708296088997
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberFT8ITC-DW-UP,FORTE 8,GN RESOUND
Device Catalogue NumberFT8ITC-DW-UP
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/28/2020
Initial Date Received by Manufacturer 10/21/2020
Supplement Date Received by Manufacturer10/21/2020
Initial Report FDA Received Date11/19/2020
Supplement Report FDA Received Date03/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;